Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 20, 2007, 4:01 PM EDT for Volusia County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 20, 2007, 5:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 202002 SVRMLB FLC127-202100- /O.NEW.KMLB.SV.W.0080.070720T2001Z-070720T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN VOLUSIA COUNTY IN FLORIDA. * UNTIL 500 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORMOND BEACH...OR ABOUT OVER ORMOND BEACH...AND MOVING SOUTH AT 10 TO 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... HOLLY HILL...DAYTONA BEACH...DAYTONA BEACH INTL SPEEDWAY...DAYTONA BEACH SPEEDWAY...SOUTH DAYTONA...PORT ORANGE...WILBUR BY THE SEA... PONCE INLET AND NEW SMYRNA BEACH SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2942 8109 2924 8119 2895 8101 2899 8088 $$ SEDLOCK
2 follow-up statements
000 WWUS52 KMLB 202042 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 442 PM EDT FRI JUL 20 2007 FLC127-202100- /O.CON.KMLB.SV.W.0080.000000T0000Z-070720T2100Z/ VOLUSIA FL- 442 PM EDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHEAST VOLUSIA COUNTY... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOMOKA ESTATES...OR ABOUT NEAR ORMOND BEACH...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH DAYTONA...HOLLY HILL...DAYTONA BEACH SHORES...DAYTONA BEACH INTL SPEEDWAY...DAYTONA BEACH SPEEDWAY...DAYTONA BEACH AND BLAKE LAT...LON 2942 8109 2924 8119 2909 8108 2915 8097 $$ SEDLOCK
000 WWUS52 KMLB 202057 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 455 PM EDT FRI JUL 20 2007 FLC127-202105- /O.EXP.KMLB.SV.W.0080.000000T0000Z-070720T2100Z/ VOLUSIA FL- 455 PM EDT FRI JUL 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VOLUSIA COUNTY EXPIRES AT 500 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS THAT PROMPTED THE WARNING HAD WEAKENED...THOUGH STRONG STORMS ALONG I-95 TO THE WEST OF ORMOND BEACH COULD STILL PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING OVER THE NEXT HOUR. MOVEMENT OF THESE CELLS IS SOUTHEAST AT AROUND 10 MPH. LAT...LON 2942 8109 2924 8119 2909 8108 2915 8097 $$ SEDLOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:43 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 20, 2:43 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 243 PM EDT FRI JUL 20 2007 .DISCUSSION... REST OF TODAY...DEEP LAYERED OFFSHORE FLOW AHEAD OF THE LONGWAVE TROUGH AND APPROACHING FRONTAL BOUNDARY (IN CENTRAL GA) WILL CONTINUE TO STEER SHOWER AND THUNDERSTORM ACTIVITY TOWARDS THE EAST COAST LATE THIS AFTERNOON. ALTHOUGH THE MODELS HAVE SHOWN SOME IMPROVEMENT...THEY CONTINUE TO INITIALIZE MID-LEVEL TEMPS A FEW DEGREES TOO WARM. LATEST AMDAR DATA OUT OF MCO INDICATES THAT 500 MB TEMPS ARE APPROX -8C AT 500 MB. SOME STORMS THIS AFTERNOON MAY AGAIN BECOME SEVERE WITH LARGE HAIL...STRONG WIND GUSTS AND EXCESSIVE LIGHTNING. TONIGHT...THE THREAT FOR ISOLATED STORMS WILL CONTINUE THROUGH MUCH OF THE NIGHT. POTENT VORT LOBE AND ASSOCIATED PVA SLIDING THROUGH THE BASE OF THE TROUGH WILL ENHANCE CONVECTION ALONG THE SURFACE FRONT ALONG THE GULF STREAM. TAIL END OF THE BOUNDARY WILL SETTLE ACROSS THE NORTH-CENTRAL PENINSULA IN THE FORM A TROUGH AND MAY KICK OFF A FEW STORMS ACROSS UNTAPPED AREAS...MAINLY NORTH OF THE CAPE. SAT AND SUN...ACTIVE PATTERN WILL CONTINUE THIS WEEKEND. 5H TROF WILL AMPLIFY OVER THE EASTERN U.S....WITH SLIGHTLY COOLER TEMPS ALOFT AND VORT LOBE HELPING TO ENHANCE STORM ACTIVITY. SURFACE FRONTAL BAND WILL DRIFT OVER NORTHERN HALF OF THE PENINSULA AND PROVIDE SOTRM FOCUS IN ADDITION TO SEA BREEZE BOUNDARIES. HAVE KEPT SIMILAR POPS TO ONGOING FORECAST WITH HIGH END SCT/LOW END LIKELY POPS. KEPT OVERNIGHT POPS GOING NORTH HALF SAT NIGHT SINCE PASSAGE OF SHORTWAVE DEPICTED BY GFS MAY KEEP STORMS GOING LATER THAN USUAL BUT WILL NEED TO WATCH THIS AS IT UNFOLDS. SLIGHTLY HIGHER POP COVERAGE MAY SHIFT THROUGH C/S PORTIONS OF EC FL BY SUNDAY IF SOUTHWARD PUSH FROM LOW ALOFT KICKS SURFACE BOUNDARY FARTHER SOUTH...BUT NOT INDICATING TOO MUCH DIFFERENCE N-S SINCE CONFIDENCE OF LOCATION OF U/L LOW AND SURFACE BOUNDARY NOT TOO HIGH. MON-FRI...INFLUENCE OF LOW ALOFT WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK AS THE FEATURE CUTS OFF AND MEANDERS OVER THE EASTERN HALF OF THE COUNTRY. LOW LEVEL RIDGE AXIS TRYING TO BUILD BACK ACROSS THE CENTRAL PENINSULA BY THE MIDDLE OF THE WEEK...ALLOWING POPS TO TREND BACK TOWARD CLIMO. && .AVIATION...BIGGEST CONCERN THIS AFTERNOON WILL BE THE SCATTERED CONVECTION DEVELOPING ACROSS THE AREA. AMBIENT OFFSHORE FLOW SUGGESTS STRONG CROSSWINDS MAY OCCUR IN ISOLATED DOWNBURSTS OR OUTFLOW BOUNDARIES AT MCO THROUGH ABOUT 22Z. && .MARINE...LIGHT ONSHORE FLOW WILL RETURN TO SYNOPTIC SOUTHWESTERLY OVERNIGHT. OTHERWISE...THERE IS A STRONG POSSIBILITY THAT NOCTURNAL CONVECTION WILL DEVELOP AT LEAST ACROSS THE NORTHEASTERN MARINE ZONE AFTER MIDNIGHT...WHICH MAY PRODUCE ISOLATED GALE FORCE GUSTS AND LOCALLY ROUGH SEAS. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 75 88 / 30 60 40 60 MCO 75 91 74 92 / 20 60 30 60 MLB 73 91 72 89 / 20 50 40 60 VRB 75 91 73 91 / 20 50 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...HIRSCH LONG TERM....GLITTO
Hazardous weather outlook, Jul 20, 6:43 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 643 AM EDT FRI JUL 20 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 202245- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 643 AM EDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON... ...THUNDERSTORM IMPACT... A FRONTAL TROUGH WILL DROP SOUTH TOWARDS THE GEORGIA-FLORIDA BORDER BY LATE TODAY. AHEAD OF THIS TROUGH...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL FLORIDA TODAY. WITH SUFFICIENT MOISTURE IN PLACE...ISOLATED LIGHTNING STORMS WILL INITIALLY DEVELOP OVER THE CENTRAL FLORIDA INTERIOR EARLY THIS AFTERNOON AND ALSO NEAR THE COAST SOUTH OF CAPE CANAVERAL AS THE SEA BREEZE FORMS. STORM COVERAGE AND INTENSITY WILL INCREASE DURING THE MID TO LATE AFTERNOON AS STORMS FROM THE INTERIOR INTERACT WITH THE SEA BREEZE BOUNDARY OVER THE COASTAL COUNTIES. STORMS TODAY WILL MOVE EAST OR SOUTHEAST AT 10 TO 15 MPH. THE POTENTIAL WILL EXIST FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE DAMAGING WINDS AND HAIL THE SIZE OF A PENNY OR LARGER. FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY SOME OF THE STORMS. MOVE QUICKLY TO A SAFE LOCATION IF A STORM APPROACHES OR DEVELOPS OVERHEAD. ANOTHER ROUND OF SCATTERED STORMS WILL BE POSSIBLE OVERNIGHT AS THE FRONTAL TROUGH DROPS INTO THE NORTHERN PENINSULA. THESE STORMS WILL BE MOST LIKELY NORTH OF ORLANDO AND CAPE CANAVERAL. ...FLOOD IMPACT... RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH A FEW STORMS DURING THE MID TO LATE AFTERNOON. THE HEAVIEST RAINFALL IS EXPECTED TO CONCENTRATE NEAR THE EAST COAST...AS STORMS APPROACHING FROM THE INTERIOR SLOW DOWN AND INTERACT WITH THE EAST COAST SEA BREEZE BOUNDARY. PONDING OF WATER ON ROADWAYS AND TEMPORARY FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS WILL DEVELOP NEAR THE INTRACOASTAL WATERWAYS SOUTH OF PORT CANAVERAL DURING THE EARLY TO MID AFTERNOON. FARTHER NORTH...ISOLATED STORMS WILL MOVE EAST AND OFFSHORE THE COAST DURING THE AFTERNOON. A GREATER COVERAGE OF STORMS IS EXPECTED NEAR THE COAST BY LATE AFTERNOON...WITH ACTIVITY NORTH OF THE CAPE MOST LIKELY TO MOVE ACROSS THE COAST AND INTO THE COASTAL WATERS. WIND GUSTS OVER 35 KNOTS...HAIL...FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING AND VERY HEAVY RAINFALL WILL ACCOMPANY A FEW OF THE STORMS. PLAN AHEAD FOR THESE STORMS AND KEEP A WATCH ON THE WEST AND NORTHWEST HORIZON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS LIGHTNING STORMS ARE EXPECTED OVER THE WEEKEND...WITH A THREAT FOR LOCALIZED SEVERE WEATHER. THE COVERAGE OF STORMS IS FORECAST TO LESSEN EARLY NEXT WEEK...WITH A RETURN TO MORE TYPICAL SCATTERED AFTERNOON ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SPRATT
In the hours before
Special weather statement, Jul 20, 1:26 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 126 PM EDT FRI JUL 20 2007 FLZ044-045-201815- NORTHERN LAKE COUNTY-ORANGE- 126 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE COUNTY... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER TAVARES...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MID FLORIDA LAKES AND MOUNT DORA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jul 20, 2:08 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EDT FRI JUL 20 2007 FLZ059-064-201900- MARTIN-ST. LUCIE- 208 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHEASTERN MARTIN COUNTY...EAST CENTRAL ST. LUCIE COUNTY... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER JENSEN BEACH THAT IS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE NETTLES ISLAND AND JENSEN BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jul 20, 2:48 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 248 PM EDT FRI JUL 20 2007 FLZ041-141-201930- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 248 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL VOLUSIA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER DE LEON SPRINGS...MOVING EAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Local storm report, Jul 20, 3:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST EDGEWATER 28.97N 80.90W
07/20/2007 E50.00 MPH VOLUSIA FL TRAINED SPOTTER
45 TO 50 MPH
0320 PM HAIL NEW SMYRNA BEACH 29.03N 80.92W
07/20/2007 M0.75 INCH VOLUSIA FL TRAINED SPOTTER
WAYNE STREET TO SMITH STREET ALONG US1
&&
FXDLocal storm report, Jul 20, 3:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL NEW SMYRNA BEACH 29.03N 80.92W
07/20/2007 M1.00 INCH VOLUSIA FL OFFICIAL NWS OBS
NEW SMYRNA BEACH TOWER OBSERVER QUARTER HAIL FOR 10
MINUTES, ALSO GUSTS 40 KNOTS OR GREATER.
&&
FXDSpecial weather statement, Jul 20, 3:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 338 PM EDT FRI JUL 20 2007 FLZ147-202030- NORTHERN BREVARD COUNTY- 338 PM EDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREVARD COUNTY... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER SCOTTSMOOR...MOVING EAST AT 10 TO 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE KLONDIKE BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jul 20, 3:08 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 54 min |
| Jul 20, 3:36 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jul 20, 3:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 44 min |
| Jul 20, 4:57 PM EDT | Special Marine Warning | MLB | 29 min | |
| Jul 20, 5:47 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 48 min |
| Jul 20, 5:55 PM EDT | Special Marine Warning | MLB | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.